MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. 18G X 1.16IN (1.3 X 30 MM) ANGIOCATH; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. 18G X 1.16IN (1.3 X 30 MM) ANGIOCATH; INTRAVASCULAR CATHETER
Catalog Number 381144
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the 18g x 1.16in (1.3 x 30 mm) angiocath experienced foreign matter contamination which was noted prior to use.The following information was provided by the initial reporter: white powder was on the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: bd received an 18 gauge angiocath unit from lot 7173829 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed silicone visible on the unit.Silicone was used during the manufacturing process to aid with venipuncture and threading.It has been confirmed that silicone will not cause harm to the user.Based off the visual inspection the engineer was able to verify the reported defect.It was determined that the excess silicone most likely came from the catheter tipping process and final assembly.Capa#450094 was initiated.H3 other text : see h.10.

Brand Name
18G X 1.16IN (1.3 X 30 MM) ANGIOCATH
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
MDR Report Key9355500
Report Number9610048-2019-00332
Device Sequence Number595727
Product Code FOZ
UDI-Device Identifier30382903811442
UDI-Public30382903811442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2022
Device Catalogue Number381144
Device Lot Number7173829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;